MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-20
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the phenom 27 navigated into m1 with great difficulty due to size of aneurysm and severe tortuosity.Device was prepped and taken into the m1 where the doctor attempted to open the distal device.Recapture, different locations and heavy load were attempted to open the device distally.It remained constrained throughout all efforts in the distal end.The pipeline was not positioned in a bend, more than 50% of the pipeline had been deployed when it failed to open, it was resheathed more than 2 times.No additional steps were taken.Device resheathed and phenom were removed from the body.Pipeline deployed on backtable and the distal end remained constrained outside of the body.Physician opted to end the procedure and bring patient back to use vantage for more reliable distal opening when device approved at this facility.No patient symptoms or further complications were reported as a result of this event.The pipeline was used for an indication that is approved.The pipeline and any accessory devices were prepared as indicated in the ifu.  the patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the left internal carotid artery with a max d iameter of 12mm and a 6mm neck diameter.Landing zone was 3.7mm distal and 4.4mm proximal.It was noted the patient's vessel tortuosity was severe.Dapt was administered, pru was 76.Angiographic result post procedure show untreated lica aneurysm.  ancillary devices include 8fr pinnacle 10am sheath, penumbra bmx 96 guide catheter, phenom27 microcatheter, synchro guidewire, and m icrovention sophia 6fr intermediate.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key19087184
Report Number2029214-2024-00641
Device Sequence Number7102522
Product Code OUT
UDI-Device Identifier00763000284541
UDI-Public00763000284541
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-450-20
Device Catalogue NumberPED2-450-20
Device Lot NumberB638808
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2024
Initial Report FDA Received Date04/11/2024
Date Device Manufactured10/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient SexMale
Patient Weight114 KG